MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. PIP SZ. 10 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO

ASCENSION ORTHOPEDICS, INC. PIP SZ. 10 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Model Number PIP-200-10P-WW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, a pip arthroplasty had to be revised, on (b)(6) 2023, since the joint dislocated, after being initially operated on (b)(6) 2023.The revision surgery was made with 20p and 20d size implants.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the product has not been returned to the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Clinical/medical evaluation: the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.Therefore, the impact to the patient beyond the reported joint dislocation and subsequent revision could not be confirmed nor concluded.Visual inspection: visual inspection was unable to be performed because the device has not been received for evaluation.The complaint alleges that revision surgery was required.As the device has not been returned for evaluation, it could not be determined whether the device contributed to the reported event.As the device has not been returned for evaluation, a definitive root cause could not be determined.The pip arthroplasty system consists of two implantable pyrocarbon components: the proximal implant and the distal implant.The complaint alleges that the patient was implanted with size 10 implants and that the patient¿s joint dislocated several days after the primary surgery.The complaint indicates that revision surgery was required and that the size 10 implants were replaced with size 20 components.According to risk documentation for the pip system, the potential causes for the reported event include incorrect size selection, incorrect surgical technique, and inappropriate handling/activity post-implantation.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
PIP SZ. 10 PROXIMAL
Common Device Name
HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16889706
Report Number3002788818-2023-00035
Device Sequence Number6140080
Product Code OMX
UDI-Device Identifier00885556858400
UDI-Public00885556858400
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
H010005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberPIP-200-10P-WW
Device Catalogue NumberPIP-200-10P-WW
Device Lot Number202868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown